Jump to content
 
Search In
  • More options...
Find results that contain...
Find results in...

ITS!... The 12th Edition of The Programming Challenge


Recommended Posts

*"I'd like to pretend that TCM thought my choice was brilliant and quickly put it in the schedule..."* - patful

 

I won't tell anyone otherwise if you want. It'll be our little secret.

But it tells me that you've got this Programming thing down "pat". Miss O'Brien fixation aside, you're really starting to think like 'tcmprogrammr'. (or Alec Baldwin!)

And, yes, as far as I can tell, the line-up and that "pdf" wasn't available online until today.

 

I also whole-heartedly concur that *Battleground* is an Essential film. One of the very best "combat" films ever made - and with very little combat to boot.

 

Kyle In Hollywood

 

Message was edited by: hlywdkjk

Link to post
Share on other sites

_*Sunday, October 18th*_

 

*Sweet Girls*

 

6:00AM *Sweet Kitty Bellairs* ? Claudia Dell, Walter Pidgeon (1930, WB) 63 min

7:15AM *Sweet Adeline* ? Irene Dunne, Donald Woods (1934, WB) 87 min

8:45AM *Sweet Genevieve* - Jean Porter, Jimmy Lydon (1947, Columbia) 68 min

10:00AM *Sweet Charity* ? Shirley MacLaine, John McMartin (1969, Universal) 154 min p/s

12:35PM *Short* - The Car That Became a Star (1965, MGM) 10 min

 

*Ben Movies ? Everyone?s A Critic*

 

12:45PM *In Caliente* ? Dolores del Rio, Pat O?Brien (1935, WB) 84 min

2:15PM *Blind Alibi* ? Richard Dix, Whitney Bourne (1938, RKO) 61 min

3:19PM *Short* - Rhumba Rhythm at the Hollywood La Conga (1939, MGM) 10 min

3:30PM *All About Eve* ? Bette Davis, Anne Baxter (1950, Fox) 138 min p/s

6:00PM *Theater of Blood* ? Vincent Price, Diana Rigg (1973, UA) 104 min

7:48PM *Short* - Rowan & Martin at the Movies (1968, MGM) 11 min

 

*Dark and Stormy Night*

 

8:00PM *The Scoundrel* ? Noel Coward, Julie Haydon (1935, Paramount) 76 min premiere

9:22PM *Short* - Storm (1943.MGM) 8 min

9:30PM *La Notte* ? Marcello Mastroianni, Jeanne Moreau (1961, Nepi film) 122 min p/s

11:37PM *Short* - Sing, Sister, Sing (1935, MGM) 21 min

 

*Silent Sunday Night*

 

12:00AM *Borderline* ? Paul Robeson, Eslanda Robeson (1930, Pool Films) 63 min

 

*TCM Imports*

 

1:15AM *Inhumaine, L'* - Jaque Catelain, L?onid Walter de Malte (1924, Cin?graphic) 135 min

3:45AM *Thank Your Lucky Stars* ? Humphrey Bogart, Eddie Cantor (1943, WB) 124 min

5:53AM *Short* - For Auld Lang Syne (1938, WB) 7 min

 

_*Monday, October 19th*_

 

*The Son Also Rises*

 

6:00AM *Billy Two Hats* ? Gregory Peck, Desi Arnaz, Jr. (1974, UA) 99 min

7:45AM *Two Smart People* - Lucille Ball, John Hodiak (1946, MGM) 93 min

9:18AM *Short* - The Incredible Stranger (1942, MGM) 11 min

9:30AM *Bud Abbott Lou Costello Meet Frankenstein* ? Abbott & Costello (1948, Universal) 83 min p/s

11:00AM *When I Grow Up* ? Bobby Driscoll, Robert Preston (1951, UA) 90 min

12:30PM *The West Point Story* ? James Cagney, Virginia Mayo (1950, WB) 107 min

2:17PM *Short* - It Can't Be Done (1948, MGM) 11 min

2:30PM *Room for One More* ? Cary Grant, Betsy Drake (1952, WB) 98 min

 

*On Ice*

 

4:15PM *Eskimo* ? Edgar Dearing, Peter Freuchen (1933, MGM) 117 min

6:15PM *History Is Made at Night* ? Charles Boyer, Jean Arthur (1937, UA) 97 min premiere

 

*Star of the Month ? Joel McCrea*

 

8:00PM *Sullivan's Travels* ? Joel McCrea, Veronica Lake (1941, Paramount) 90 min p/s

9:45PM *The Palm Beach Story* ? Claudette Colbert, Joel McCrea (1942, Paramount) 88 min p/s

11:23PM *Short* - Stars on Horseback (1943, WB)

11:30PM *The Great Moment* ? Joel McCrea, Betty Field (1944, Paramount) 83 min p/s

1:00AM *The Great Man's Lady* ? Barbara Stanwyck, Joel McCrea (1942, Paramount) 90 min premiere

1:45AM *The Unseen* ? Joel McCrea, Gail Russell (1945, Paramount) 80 min premiere

3:15AM *Born to Love* ? Constance Bennett, Joel McCrea (1931, RKO) 81 min

4:45AM *Scarlet River* ? Tom Keene, Dorothy Wilson (1933, RKO) 54 min

5:39AM *Short* - Maids a la Mode (1933, MGM) 18 min

 

_*Tuesday, October 20th*_

 

*Evelyn Brent Birthday Tribute*

 

6:00AM *Madonna of the Streets* ? Evelyn Brent, Robert Ames (1930, Columbia) 72 min

7:45AM *Framed* ? Evelyn Brent, Regis Toomey (1930, RKO) 65 min

9:00AM *The Silver Horde* ? Evelyn Brent, Louis Wolheim (1930, RKO) 75 min

10:15AM *Traveling Husbands* ? Evelyn Brent, Frank Albertson (1931, RKO) 73 min

11:30AM *The Pagan Lady* ? Evelyn Brent, Conrad Nagel (1931, Columbia) 70 min

12:45PM *The Mad Parade* ? Evelyn Brent, Irene Rich (1931, Paramount) 63 min premiere

1:48PM *Short* - How to Break 90 #5: Impact (1933, WB) 12 min

2:00PM *Attorney for the Defense* ? Edmund Lowe, Evelyn Brent (1932, Columbia) 70 min

3:45PM *High Pressure* ? William Powell, Evelyn Brent (1932, WB) 73 min

5:00PM *The World Gone Mad* ? Pat O?Brien, Evelyn Brent (1933, Majestic Pictures) 80 min p/d

6:30PM *Daughter of the Tong* ? Evelyn Brent, Grant Withers (1939, Monogram) 56 min p/d

7:30PM *Short* - The Gem of the Ocean (1934, Vitaphone) 22 min

 

*Bela Lugosi Comedies*

 

8:00PM *Broadminded* ? Joe E. Brown, Ona Munson (1931, First National) 72 min

9:50PM *Short* - Hollywood Hobbies (1939, MGM) 10 min

10:00PM *Ninotchka* ? Greta Garbo, Melvyn Douglas (1939, MGM) 110 min

12:00AM *You'll Find Out* ? Kay Kyser, Peter Lorre (1940, RKO) 97 min

1:45AM *Spooks Run Wild* ? Bela Lugosi, Leo Gorcey (1941, Monogram) 65 min p/s

3:00AM *Zombies on Broadway* ? Wally Brown, Alan Carney (1945, RKO) 69 min

4:15AM *Mother Riley Meets the Vampire* ? Arthur Lucan, Bela Lugosi (1952, Fernwood Productions) 74 min p/s

5:30AM *MGM Parade*

 

_*Wednesday, October 21st*_

 

*The Adirondacks*

 

6:00AM *The Phantom of Crestwood* ? Ricardo Cortez, Karen Morley (1932, RKO) 76 min

7:16AM *Short* - Table Tennis (1936, MGM) 7 min

7:30AM *Forsaking All Others* ? Joan Crawford, Robert Montgomery (1934, MGM) 83 min

9:00AM *The Feminine Touch* ? Rosalind Russell, Don Ameche (1941, MGM) 97 min

10:37AM *Short* - Teddy the Rough Rider (1940, WB) 19 min

11:00AM *Ringside Maisie* ? Ann Sothern, George Murphy (1941, MGM) 95 min

12:45PM *Tell It to the Judge* ? Rosalind Russell, Robert Cummings (1949, Columbia) 87 min

2:15PM *Marjorie Morningstar* ? Gene Kelly, Natalie Wood (1958, WB) 128 min

 

*More Mountains to Climb?*

 

4:30PM *The White Tower* ? Glenn Ford, Alida Valli (1950, RKO) 98 min

6:15PM *Third Man on the Mountain* ? Michael Rennie, James MacArthur (1959, Disney) 105 min

 

*My Interview ? Nancy Reagan*

 

8:00PM *Hellcats of the Navy* ? Ronald Reagan, Nancy Davis (1957, Columbia) 82 min

9:30PM *Night Into Morning* ? Ray Milland, John Hodiak (1951, MGM) 86 min

11:00PM *The Next Voice You Hear...* ? James Whitmore, Nancy Davis (1950, MGM) 83 min

12:30AM *Escape* ? Norma Shearer, Robert Taylor (1940) 98 min

2:15AM *Blood and Sand* ? Tyrone Power, Linda Darnell (1941, FOX) 125 min p/s

4:20AM *Short* - Bully for Bugs (1953, WB) 7 min

4:30AM *In Our Time* ? Ida Lupino, Paul Henreid (1944, RKO) 110 min

 

_*Thursday, October 22nd*_

 

*Hail Columbia*

 

6:30AM *Men Without Souls* ? Barton MacLane, John Litel (1940, Columbia) 62 min

7:32AM *Short* - Stage Door Cartoon (1944, Warner Brothers) 8 min

7:45AM *The Criminal Code* ? Walter Huston, Phillips Homes (1931, Columbia) 97 min

9:30AM *Woman in Distress* ? May Robson, Irene Hervey (1937, Columbia) 58 min

10:30AM *Women of Glamour* ? Virginia Bruce, Melvyn Douglas (1937, Columbia) 68 min

11:45AM *Vanity Street* ? Charles Bickford, Helen Chandler (1932, Columbia) 67 min

1:00PM *Eadie Was a Lady* ? Ann Miller, Joe Besser (1945, Columbia) 67 min

2:15PM *Night Editor* ? William Gargan, Janis Carter (1946, Columbia) 68 min

3:30PM *Song Without End* ? Dirk Bogarde, Capucine (1960, Columbia) 130 min

5:45PM *40 Carats* ? Liv Ullmann, Edward Albert (1973, Columbia) 110 min

7:39PM *Short* - Red Noses (1932, MGM) 21 min

 

*Theme of the Month - Backstage - Marriage*

 

8:00PM *The Guardsman* ? Alfred Lunt, Lynn Fontane (1931, MGM) 82 min

9:30PM *Men Are Not Gods* ? Miriam Hopkins, Gertrude Lawrence (1936, London Film Productions) 90 min premiere

11:15PM *To Be or Not to Be* ? Carole Lombard, Jack Benny (1942, UA) p/s 99 min

1:00AM *Sweethearts* ? Jeanette MacDonald, Nelson Eddy (1938, MGM) 114 min

3:00AM *Kiss Me Kate* ? Kathyrn Grayson, Howard Keel (1953, MGM) 109 min

5:00AM *Private Screenings* - Ann Miller 60 min

 

_*Friday, October 23rd*_

 

*Lilyan Tashman Birthday Tribute*

 

6:00AM *Declass?e* ? Lloyd Hughes, Corrine Griffith (1925, First National) 80 min

7:30AM *Leathernecking* ? Irene Dunne, Ken Murray (1930, RKO) 79 min

8:52AM *Short* - Flicker Memories (1941, MGM) 8 min

9:00AM *The Marriage Playground* ? Mary Brian, Frederic March (1929, Paramount) 70 min premiere

10:15AM *The Trial of Mary Dugan* ? Norma Shearer, Lewis Stone (1929, MGM) 113 min

12:15PM *The Matrimonial Bed* ? Frank Fay, James Gleason (1930, Vitaphone) 69 min

1:30PM *One Heavenly Night* ? Evelyn Laye, John Boles (1931, Samuel Goldwyn) 82 min

3:00PM *Riptide* ? Norma Shearer, Robert Montgomery (1934, MGM) 92 min

4:32PM *Short* - A Modern Cinderella (1932, Vitaphone) 17 min

5:00PM *Millie* ? Helen Twelvetrees, Lilyan Tashman (1931, RKO) 85 min

6:30PM *Bulldog Drummond* ? Ronald Colman, Claud Allister (1929, Samuel Goldwyn) 90 min

 

*I Married A?*

 

8:00PM *I Married a Doctor* ? Pat O?Brien, Josephine Hutchinson (1936, WB) 83 min

9:30PM *I Married an Angel* ? Jeanette MacDonald, Nelson Eddy (1942, MGM) 84 min

11:00PM *I Married a Woman* ? George Gobel, Diana Dors (1958, RKO) 85 min

12:30AM *I Married a Witch* ? Frederic March, Veronica Lake (1942, UA) 77 min p/s

 

*TCM Underground*

 

2:00AM *The Night Walker* ? Robert Taylor, Barbara Stanwyck (1964, Universal) 86 min

3:30AM *My World Dies Screaming* ? Gerald Moore, Cathy O?Donnell (1958, Howco International Pictures) 85 min p/d

5:00AM *Nightmare* ? Edward G. Robinson, Kevin McCarthy (1956, UA) 89 min

 

_*Saturday, October 24th*_

 

*Random Movies I Want to See*

 

6:30AM *Dance, Girl, Dance* ? Maureen O?Hara, Lucille Ball (1940, RKO) 90 min

8:00AM *The Conqueror* ? John Wayne, Susan Hayward (1956, RKO) 111 min

 

*One Hour With You*

 

10:00AM *Everybody's Hobby* ? Irene Rich, Henry O?Neill (1939, WB) 54 min

11:00AM *Too Many Wives* ? Claude Fleming, Alf Goddard (1933, WB) 58 min

 

*Ben Movies ? Moss Hart Birthday Tribute*

 

12:00PM *Flesh* ? Wallace Beery, Ricardo Cortez (1932, MGM) 96 min

1:45PM *You Can't Take It with You* ? Jean Arthur, Lionel Barrymore (1938, Columbia) 126 min

4:00PM *Lady in the Dark* ? Ginger Rogers, Ray Milland (1944, Paramount) 100 min premiere

5:45PM *Act One* ? George Hamilton, Jason Robards (1963, WB) 110 min

7:42PM *Short* - Double or Nothing (1940, MGM) 18 min

 

*The Essentials*

 

8:00PM *The Sundowners* ? Deborah Kerr, Robert Mitchum (1960, WB) 133 min

 

*Robert Mitchum in the ?60s*

 

10:30PM *The Last Time I Saw Archie* ? Robert Mitchum, Jack Webb (1961, UA) 98 min

12:15AM *Young Billy Young* ? Robert Mitchum, Angie Dickinson (1969, UA) 89 min

2:00AM *El Dorado* ? John Wayne, Robert Mitchum (1966, Paramount) 126 min p/s

4:15AM *The Grass Is Greener* ? Cary Grant, Deborah Kerr (1960, Universal) 104 min p/s

Link to post
Share on other sites

*October 18th-24th, 2009*

 

*Sunday* ? The themes speak for themselves, and for the Silent and Import, I went for movies that were ultra-modern for their times.

 

*Monday* ? My most creative (maybe crazy) theme ? showing films made by actors who are the sons of other actors and bear their names (specifically, Desi Arnaz, Jr, Lon Chaney Jr., & Alan Hale Jr.). I was originally going to show the movies with a father/son theme, but then I discovered that all of their mothers were in films, too (did you know [Frances Cheney|http://www.imdb.com/name/nm0151590/] was an actress? Neither did I?), so this is the result. The ?On Ice? theme was hatched when I saw a clip from ?Eskimo? on the ?When the Lion Roars? documentary, and my Star of the Month is Joel McCrea.

 

*Tuesday* ? I love Evelyn Brent! Pre-Codes all day! Yay! It was also Bela Lugosi?s birthday, so I couldn?t overlook that?

 

*Wednesday* ? Why an Adirondacks theme? I have no idea how that one came about (IMDb keyword search is an evil thing). Now, for my interview I was kind of naughty- I do not like Nancy Reagan?s films (or her politics, but let?s not go there), but as past challenge observers [will know|http://forums.tcm.com/jive/tcm/thread.jspa?threadID=134132&start=135&tstart=0] , I do like Nazimova, and, strange but true, she was Nancy?s godmother. So, basically, I want to ask little old Nancy some questions about her crazy godmother, because it?s my pretend interview, and I can ;).

 

*Thursday* ? A day celebrating TCM?s fairly recent gain of access to the Columbia library (most of these would be shown for the first time). My Theme of the Month is life ?backstage?, with tonight?s theme focusing on theatrical marriages.

 

*Friday* ? I love Lilyan Tashman! Pre-Codes all day! Yay! I picked this week specifically so that I could give her a birthday tribute. More marriage movies, and for the TCM Undergound, I picked Barbara Stanwyck?s last movie- strange that she should end such a wonderful career starring in a William Castle film, with her ex-husband.

 

*Saturday* ? The ?One Hour With You? theme that I used in my last schedule is here again, Moss Hart gets a birthday tribute (I really want to see Lady in the Dark, no matter how bad it is), and my Essential is The Sundowners.

 

 

This was really fun, as usual, but is was also the first time that it was really a challenge for me- thanks for the encouragement, because I needed it! I used all eight premieres, and tried not to put in too many shorts (which I think I did in my previous schedules).

Link to post
Share on other sites

Another goodie, pb! I think theTashman and Brent tributes break the record for pre-codes in the Challenge! Lots of fun. Love the Sons and Marriage Month themes, too.

 

*I really want to see Lady in the Dark, no matter how bad it is...*

 

Ah, that explains your desire to see *The Conqueror* ! ;-) Sorry, had to get that in. I feel much better now.

 

Again, very nice.

Link to post
Share on other sites

Here's my schedule:

 

Ps = (other studios) previously screened on TCM

PD=public domain film

 

_Sunday, December 6, 2009_

 

*The House of the Seven Gables (all of the teamups with Myrna Loy)*

6:00 am *Night Flight* (MGM, 1933) Clark Gable, Myrna Loy 84 min.

7:30 am *Men in White* (MGM, 1934) Clark Gable, Myrna Loy 80 min.

9:00 am *Manhattan Melodrama* (MGM, 1934) Clark Gable, Myrna Loy 93 min.

10:45 am *Wife Versus Secretary* (MGM, 1936) Clark Gable, Myrna Loy 88 min.

12:15 pm *Parnell* (MGM, 1937) Clark Gable, Myrna Loy 96 min.

2:00 pm *Test Pilot* (MGM, 1938) Clark Gable, Myrna Loy 118 min.

4:00 pm *Too Hot to Handle* (MGM, 1938) Clark Gable, Myrna Loy 105 min.

6:00 pm *Clark Gable: Tall, Dark, and Handsome* (Turner, 1996) 60 min.

7:00 pm *Myrna Loy: So Nice to Come Home To* (Lorac Prod.,1991) 60 min. ps

 

*Many Other Faces of Sherlock Holmes*

8:00 pm *Sherlock Holmes* (Fox, 1932) Clive Brook 68 min. PREMIERE

9:15 pm *The Triumph of Sherlock Holmes* (Real Art Productions Ltd.,1935) Arthur Wotner, Ian Fleming 84 min. Public Domain

10:45 pm *The Hound of the Baskervilles* (Stoll Picture Productions, 1921) Eille Norwood 61 min. PREMIERE

12 min Silent Sunday Nights: *Sherlock Holmes* (Eastman Kodak, 1922) John Barrymore 109 min.

2:00 am TCM Imports: *Der Hund von Baskerville* (Ondra-Lamac-Film, 1937) Bruno Gutnner, Fritz Odemar 82 min.

3:30 am *Murder by Decree* (Avco Embassy, 1979) Christopher Plummer, James Mason 120 min. PREMIERE

 

 

_Monday, December 7, 2009_

 

*Closely Watched Trains*

6:00 am *The 39 Steps* (Gaumont, 1935) Robert Donat, Madeleine Carroll 87 min. ps

7:30 am *North by Northwest* (MGM, 1959) Cary Grant, Eva Marie Saint 136 min.

10:00 am *The Lady Vanishes* (Gainsborough, 1938) Margaret Lockwood, Michael Redgrave 96 min.

12 noon *Murder on the Orient Express* (Paramount, 1974) Albert Finney 127 min. ps

2:30 pm *The Train* (UA, 1965) Burt Lancaster, Paul Scofield 133 min. ps

4:45 pm *Shanghai Express* (Paramount, 1932) Marlene Dietrich, Clive Brook 82 min. ps

6:15 pm *The General* (UA, 1927) Buster Keaton 80 min.

Short: _The Great Train Robbery_ (Edison, 1903) Broncho Billy Anderson 12 min. PD

 

*Ann-Margret*

8:00 pm *Ann-Margret: Red-Headed Fireball* (TCM, 2009) Hosted by Rose McGowan, who played Ann-Margret in the ?Elvis? mini-series, this is an hour-long documentary looking at the career of the actress/singer/dancer. Interviewed by McGowan, Ann-Margret talks about being discovered by Jack Benny and her lifetime in movies and on Las Vegas stages, where she had a tragic fall that almost took her life. She also talks about an upcoming TV biopic starring Julianne Hough, singer/dancer from ?Dancing with the Stars.? 60 min.

 

Ann-Margret also is a guest of the evening with Robert Osborne as they look at some of her films and she discusses working with Bette Davis, Glenn Ford, Elvis Presley, Steve McQueen, and Edward G. Robinson.

9:00 pm *Pocketful of Miracles* (UA,1961) Glenn Ford, Bette Davis, Ann-Margret 136 min. ps

11:30 pm *Ann-Margret: Red-Headed Fireball* (TCM, 2009) 60 min. (2nd airing)

12:30 pm *Viva Las Vegas* (MGM, 1964) Elvis Presley, Ann-Margret 86 min.

2:00 am *The Cincinnati Kid* (MGM, 1965) Steve McQueen, Edward G. Robinson, Ann-Margret 113 min.

4:00 am *Bye Bye Birdie* (Col., 1963) Janet Leigh, Dick Van Dyke, Ann-Margret 112 min.

 

_Tuesday, December 8, 2009_

 

*Becoming The Magnificent Seven*

6:00 am *The Sound and the Fury* (Fox, 1959) Yul Brynner 115 min. PREMIERE

8:00 am *Never So Few* (MGM, 1959) Steve McQueen, Charles Bronson 125 min.

10:15 am *Face of a Fugitive* (Col., 1959) James Coburn 81 min.

11:45 am *The Young Philadelphians* (WB, 1959) Robert Vaughn 136 min.

2:15 pm *Tiger Bay* (Paramount, 1959) Horst Buchholz 105 min. PREMIERE

4:15 pm *99 River Street* (UA, 1953) Brad Dexter 83 min.

5:45 pm *The Magnificent Seven* (UA, 1960) 129 min.

 

*Robert Morse ? Guest Programmer*,_ in promotion for the series ?Mad Men? discusses movies about rising in the corporate environment:

8:00 pm *Executive Suite* (MGM, 1954) William Holden, Barbara Stanwyck 103 min.

10:00 pm *The Hucksters* (MGM, 1947) Clark Gable, Deborah Kerr 116 min.

12 mid *How to Succeed in Business Without Really Trying* (UA, 1967) Robert Morse, Michelle Lee 122 min.

2:15 am *The Apartment* (UA, 1960) Jack Lemmon, Shirley MacLaine 126 min.

4:30 am *Baby Face* (WB, 1933) Barbara Stanwyck 71 min.

 

_Wednesday, December 9, 2009_

 

*And Then There was Nun*

6:00 am *The Bells of St. Mary?s* (RKO, 1945) Bing Crosby, Ingrid Bergman 126 min.

8:15 am *The Nun?s Story* (WB, 1959) Audrey Hepburn 152 min.

11:00 am *The Singing Nun* (MGM, 1965) Debbie Reynolds, Greer Garson 97 min.

12:45 am *Sister Act* (Touchstone/Disney. 1992) Whoopi Goldberg 96 min.

 

*Small in the Saddle*

2:30 pm noon *Terror of Tiny Town* (Jed Buell Prod., 1933) 62 min. PD

3:45 pm *National Velvet* (MGM, 1945) Mickey Rooney, Elizabeth Taylor 124 min.

6:00 pm *Shane* (Paramount, 1953) Alan Ladd 118 min.

 

*Star of the Month: Douglas Fairbanks, Jr. 100th Birthday*

8:00 pm *Our Modern Maidens* (MGM, 1929) Joan Crawford, Douglas Fairbanks, Jr. 75 min.

9:30 pm *Little Caesar* (WB, 1930) Edward G. Robinson, Douglas Fairbanks, Jr. 80 min.

11:00 am *The Dawn Patrol* (WB, 1930) Richard Barthelmess, Douglas Fairbanks, Jr. 90 min.

12:30 am *Gunga Din* (RKO, 1939) Cary Grant, Douglas Fairbanks, Jr.117 min.

2:30 am *The Prisoner of Zenda* (UA, 1937) Ronald Colman, Douglas Fairbanks, Jr. 100 min.

4:30 am *Angels Over Broadway* (Col., 1940) Douglas Fairbanks, Jr., Rita Hayworth 78 min.

 

_Thursday, December 10, 2009_

 

*Seven by Norman Corwin*

6:00 am *Forever and a Day* (RKO, 1943) George Kirby 105 min.

8:00 am *Once Upon A Time* (Col., 1944) Cary Grant 88 min.

9:30 am *The Blue Veil* (RKO, 1951) Jane Wyman, Charles Laughton 114 min.

11:30 am *Scandal at Scourie* (MGM, 1953) Greer Garson, Walter Pidgeon 90 min.

1:00 pm *Lust for Life* (MGM, 1956) Kirk Douglas 122 min.

3:15 pm *The Naked Maja* (UA, 1959) Ava Gardner 111 min.

5:15 pm *Moby Dick* (WB, 1956) Gregory Peck 115 min. ps (uncredited writing)

Short: _A Note of Triumph: The Golden Age of Norman Corwin_ (Herzog, 2005) 39 min. (Winner of Oscar for Best Documentary, Short Subject)

 

*Having A Wonderful Crime (capers abroad)*

8:00 pm *Topkapi* (UA, 1964) Melina Mercouri, Peter Ustinov 120 min.

10:15 pm *How to Steal A Million* (Fox, 1966) Audrey Hepburn, Peter O?Toole 127 min. PREMIERE

12:30 am *To Catch A Thief* (Paramount, 1955) Cary Grant, Grace Kelly 107 min. ps

2:30 am *After the Fox* (UA, 1966) Peter Sellers, Victor Mature, Britt Ekland 104 min.

4:00am *The Italian Job* (Paramount, 1969) Michael Caine, Noel Coward 101 min. PREMIERE

 

_Friday, December 11, 2009_

 

*A Boon to Croon*

6:00 am *Gold Diggers in Paris* (WB, 1938) Rudy Vallee 98 min.

7:45 am *Going Hollywood* (MGM, 1933) Bing Crosby 78 min.

 

*The City of Lights*

9:15 am *Under the Roofs of Paris* (Tobis Films,.1930) Albert Prejean 92 min. PREMIERE

11:00 am *Frantic* (Times Film Corp., 1961) Jeanne Moreau 90 min. ps

 

*Heart and Souls*

12:30 pm *A Guy Named Joe* (MGM, 1944) Spencer Tracy, Irene Dunne, Van Johnson 120 min.

2:30 pm *Stairway to Heaven* (The Archers, 1947) David Niven, Kim Hunter 104 min. ps

4:30 pm *Heaven Can Wait* (Paramount, 1978) Warren Beatty 101 min. ps

6:15 pm *Angel on My Shoulder* (Premier Prod., 1946) Paul Muni, Claude Rains 102 min.PD

 

*When Bad Girls Go Good*

8:00 pm *Pretty Woman* (Touchstone (Disney), 1990) Richard Gere, Julia Roberts 119 min.

10:15 pm *Destry Rides Again* (Univ., 1939) James Stewart, Marlene Dietrich 94 min. ps

12 min *Ball of Fire* (RKO, 1942) Gary Cooper, Barbara Stanwyck 111 min. ps

 

*Everybody Loves Raymond (Burr)*

2:00 am _TCM Underground_: *Godzilla* (Embassy, 1954) Raymond Burr 79 min.

3:30 am *Rear Window* (Paramount, 1954) James Stewart, Grace Kelly, Raymond Burr 112 min.

5:30 am _Festival of Shorts_

 

 

_Saturday, December 11, 2009_

 

*Come Fly the Unfriendly Skies*

6:00 am *Air Force* (WB, 1943) John Ridgely, Arthur Kennedy 124 min.

8:15 am *Zero Hour* (Paramount, 1957) Dana Andrews, Linda Darnell 81 min. ps

9:45 am *Airport* (Univ., 1970) Burt Lancaster 137 min. ps

 

*Grand Delusion*

12:15 pm *The Seven Year Itch* (Fox. 1954) Marilyn Monroe, Tom Ewell 105 min. ps

2:15 pm *Harvey* (Universal, 1950) James Stewart 105 min. ps

4:15 pm *Play It Again, Sam* (Paramount, 1972) 86 min. ps

5:45 pm *Man of La Mancha* (UA, 1972) Peter O?Toole, Sophia Loren 132 min.

 

*David Lean?s Leaner Years*

8:00 pm _The Essentials_: *Brief Encounter* (Cineguild, 1945) Celia Johnson, Trevor Howard 86 min. ps

9:45 pm *In Which We Serve* (British Lion, 1942) Noel, Coward, John Mills. Lean co-directed with Noel Coward. 113 min. ps

11:45 pm *Great Expectations* (Rank, 1946) John Mills, Valerie Hobson 118 min. ps

2:00 am *Oliver Twist* (Rank, 1948) Robert Newton, Alec Guinness 105 min. ps

4:00 am *Hobson?s Choice* (British Lion, 1954) Charles Laughton, John Mills 107 min. ps

Link to post
Share on other sites

NOTES

 

I used several actual movie titles as ideas for headers in my Challenge, such as ?The House of the Seven Gables. These are scattered throughout the schedule.

 

For my ?The Many Other Faces of Sherlock Holmes? tribute, Basil Rathbone will always be my favorite Holmes, but I wanted to feature others that many here have not seen.

 

Ann-Margret is somebody I?ve always liked and I wanted her to be the subject of the documentary for this Challenge. I chose Rose McGowan as the person to host the special because of her connection with TCM and the fact that she DID play her in the TV miniseries, ?Elvis? The part about Julianne Hough playing Ann-Margret in an upcoming TV biopic is just my own wish, and not a reality. I just feel Hough has the talent, the singing chops, the sexiness AND sounds so much like her when she cries out of happiness.

 

I had thought at one point of making Robert Morse the subject of the TCM documentary but decided to cast him as guest programmer. I think he would make a fun guest programmer.

 

My Star of the Month is Douglas Fairbanks, Jr. on his 100th birthday.

 

I am so glad I could finally fit in a tribute to Norman Corwin, oldtime radio's greatest writer. Corwin is one of my writing gods, and I have the pleasure of meeting him twice. When you come across something like Norman Corwin's radio plays, such as On A Note of Triumph, you are both inspired to be the greatest writer you can be and also to quit because you will never ever as good as he is.

 

?Heart and Souls? is a movie title I lifted from a terrific movie and gave it that really worked well for me.

 

?David Lean?s Leaner Years? is a look at the wonderful movies he made before he started doing epics on a grand scale.

 

And the rest are self-explanatory.

Link to post
Share on other sites

Impressive! I didn't realize Gable and Loy had been teamed so many times. Becoming The Magnificent Seven - great idea. Mickey's gonna come after you for Small in the Saddle ! Actors Playing Twins - great minds think alike! Love Grand Delusion too. Julianne Hough as Margret? She's too cute! :-) Another goodie, filmlover.

Link to post
Share on other sites

Hi, patful,

 

Sorry, didn't look at any other schedules so I wouldn't get discouraged. I can change the twins theme. Let's see, then I will have to take out Prisoner of Zenda from the Double Take and put it in the Fairbanks tribute because that is a title that has to be in there (only moved it to DT originally because of the twins theme).

 

Hmmm. Ahh, a great idea!

 

What is it?

 

I don't know, but that's what I need...a great idea.

Link to post
Share on other sites

FILMLOVER! Don't change your schedule because of a similar theme! I...er... you can only change it if you have the same movie scheduled two days apart. Right, Chris? ;-) Everyone knows you didn't get the idea from me! Please keep it as it is, don't mess with perfection.

 

Besides, my theme was only about dastardly twins. Don't change yours!

 

Message was edited by: patful, who left an indented line in his post because he was upset at the thought of filmlover changing his schedule

Link to post
Share on other sites

> {quote:title=patful wrote:}{quote}

> Thank you, Pia, I'm blushing! Hope the baby's well. I think most of us here would allow an extra day or two for you to finish given your circumstances. YOU CAN DO it! :-) If you really can't finish, the next Challenge would be in April or May, not a year.

 

 

You're very welcome, patful! And its really kind to offer to allow me a little extra time, but I really couldn't as everyone has their own stuff going on,. But I had no idea another challenge would be coming up again so soon - I guess I just assumed it was an annual thing. And since it is so soon, I believe I will just enter mine in the next one. The week I picked was a week in May of this year - so perhaps I will still be able to use it. ( I hope so, as I REALLY like the two birthdays I was able to include). As I posted earlier I NEVER look ahead at the schedule - I have no tivo or DVR to set for upcoming things, I just like to be surprised a day or two in advance, If I can watch a certain film, I will watch it - and record it at the same time. If not, I just wait til it comes around again.

 

So, in that case, movieman, I'll officially say, for this time, thank you for all the encouraging words, you 've done a really great job hosting and being around here to help everyone and give feedback and advice. I'll just have try for the next competition. Great work, everyone, I would so very happily watch every single week of films and extras you have all prepared!! Thanks so much,movieman, again,

 

Pia

Link to post
Share on other sites

> {quote:title=ChipHeartsMovies wrote:}{quote}

> Don't worry, everyone. I bet Pia is still playing the Challenge, and giving strong (friendly) competition.

 

Aww, thanks for the vote of confidence, Chip! I needed it!

>

> As Patful said, if Pia needs a break for personal reasons, it won't be long 'til the next Challenge...

 

Right - And thats the one with my name on it!

 

 

>

> But me? I think Pia has something under that sleeve...

 

Well, I do, but I 'm pretty sure its just a spare teething toy.....

Link to post
Share on other sites

Hey, filmlover - Where to begin?! (and btw, I have pulled out for this competition, so it won't matter, but there was one similar section in our schedules - but the approach was totally differrent, the reason for the section, and most of the films, too, so no worries, anyway)

ANYhow, I am just crazy for train films -(watched 'Silver Streak' twice on FMC this week!) and you;ve included several of my faves. Have always loved Donat in 'The 39 Steps' (did you ever see the 70's version, with Robert Powell, a quite decent remake, entertaining, but there is nobody like Donat!) Crime capers abroad - how I hope TCM programmers pick that one up and run with it!. I cracked up at 'Small in the Saddle', excellent! And the Ann-Margret special - just incredible, I just love AM! And Julianne is my current girl-crush. she has it all, and could totally pull the role off, what an awesome notion! Wonderful schedule, super-unique, I thought, congratulations!

 

 

Pia

Link to post
Share on other sites

Hello all:

 

I need to let you know that I have to extend the time for the challenge through Friday. I have received news that the son/grandson of a friend of my family for over 40 years took his life Friday night and the funeral is to be Thursday morning. Given the timing of this there is no way I can put up a voting thread for Thursday. I'd like to be able to set it up Saturday morning where I will have time to do it properly (I hope.)

 

I hope this will not inconvenience anyone and I apologize if it does.

 

He was 19. He came from a home where something like this might not be thought possible. The family was as normal as one could think. Stable, loving and so full of good people. You just can't always know.

 

Hug your children and tell them you love them. It doesn't matter how old they are, just tell them.

 

I'll check back in tomorrow. Thanks for your patience and letting me go on a bit.

 

Chris

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
© 2020 Turner Classic Movies Inc. A Time Warner Company. All Rights Reserved Terms of Use | Privacy Policy | Cookie Settings
×
×
  • Create New...